fbpx

Repeated USMLE Questions Step 1- Pharmacology- 305

Q- A 73-year-old patient with multiple myeloma has been treated with high doses of doxorubicin. Which of the following may develop during this treatment?

A-Bladder hemorrhage

B-Cardiomyopathy

C-Papilledema

D-Hemolytic anemia

B-Cardiomyopathy- High doses of doxorubicin in an old patient can lead to cardiomyopathy resulting in congestive heart failure and pulmonary edema.



Q- Heparin acts by binding to which of the following substances to achieve its anticoagulant activity?

A-Antithrombin III

B-Factor V

C-Factor VIII

D-Prothrombin

A-Antithrombin III- Heparin binds to this coagulation inhibitor to increase its activity. Other choices are clotting factors and do not interact with heparin.



Q- Prolonged use of which one of the following diuretics can lead to hyperkalemia and gynecomastia?

A-Acetazolamide

B-Furosemide

C-Hydrochlorothiazide

D-Spironolactone

D-Spironolactone- It is a potassium-sparing diuretic acts by blocking aldosterone at its receptor resulting in high serum potassium and gynecomastia.



Other Pharmacology MCQs

Leave a Comment